Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS Morristown, TN

July 8, 2016Bledsoe County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 7:55 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 7:55 PM CDT (00:55 UTC)
Expired
Jul 8, 2016, 8:30 PM CDT
In force
35 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bledsoe County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:10 PM CDTTSTM WND DMG3 S Pikeville, TNTREES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2167 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS54 KMRX 090055
SVRMRX
TNC007-153-090130-
/O.NEW.KMRX.SV.W.0126.160709T0055Z-160709T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 PM CDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN BLEDSOE COUNTY IN EASTERN TENNESSEE...

* UNTIL 830 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
  DUNLAP...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DUNLAP...PIKEVILLE...PALIO...FALL CREEK FALLS STATE PARK...
  BRAYTON...CAGLE...OLD CUMBERLAND AND NORTH CHICKAMAUGA CREEK GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3554 8554 3555 8546 3565 8534 3555 8510
      3550 8514 3548 8513 3545 8516 3545 8517
      3539 8520 3522 8534 3539 8550 3541 8549
      3541 8551 3542 8551 3543 8554 3549 8554
      3552 8558
TIME...MOT...LOC 0054Z 305DEG 23KT 3555 8542 

HAIL...1.00IN
WIND...60MPH
 
$$
DGS
1 follow-up statement
950 
WWUS54 KMRX 090109
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
809 PM CDT FRI JUL 8 2016

TNC007-153-090130-
/O.CON.KMRX.SV.W.0126.000000T0000Z-160709T0130Z/
SEQUATCHIE TN-BLEDSOE TN-
809 PM CDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SEQUATCHIE AND SOUTHWESTERN BLEDSOE COUNTIES...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
DUNLAP...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNLAP...PALIO...BRAYTON...CAGLE...
OLD CUMBERLAND AND NORTH CHICKAMAUGA CREEK GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3554 8554 3555 8546 3558 8532 3555 8510
      3550 8514 3548 8513 3545 8516 3545 8517
      3539 8520 3523 8533 3539 8550 3541 8549
      3541 8551 3542 8551 3543 8554 3549 8554
      3552 8558
TIME...MOT...LOC 0109Z 310DEG 21KT 3549 8537 

HAIL...1.00IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:51 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 8, 6:51 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
751 PM EDT FRI JUL 8 2016

.DISCUSSION...Updated forecast to remove a portion of Severe
Thunderstorm Watch #357.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  95  72  91 /  30  30  20  40
Knoxville McGhee Tyson Airport, TN  73  91  70  89 /  60  20  20  30
Oak Ridge, TN                       72  91  69  89 /  50  20  10  30
Tri Cities Airport, TN              68  88  63  87 /  60  20   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MJB
Hazardous weather outlook, Jul 8, 1:22 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT FRI JUL 8 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON
THROUGH EARLY EVENING...
...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING...

ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE
TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST
INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST
AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE
STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING
DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND
LOCALIZED FLASH FLOODING.

THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH
8 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 8, 6:12 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
712 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             6 E BEAN STATION        36.34N 83.18W
07/08/2016  E1.00 INCH       HAWKINS            TN   PUBLIC

            AT THE DAVY CROCKETT CAMPGROUND.

&&

13
Local storm report, Jul 8, 6:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
07/08/2016                   HAWKINS            TN   PUBLIC

            SEVERAL TREES DOWN.

&&

13
Local storm report, Jul 8, 6:22 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     GRAY                    36.41N 82.48W
07/08/2016                   WASHINGTON         TN   PUBLIC

            TREES DOWN ALONG CRYSTAL SPRINGS ROAD.

&&

13
Local storm report, Jul 8, 6:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
07/08/2016                   WASHINGTON         TN   BROADCAST MEDIA

            ROOF PARTIALLY REMOVED AT CAMELOT CIRCLE.

&&

13
Local storm report, Jul 8, 6:29 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
729 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 S PETROS              36.06N 84.45W
07/08/2016                   MORGAN             TN   911 CALL CENTER

            TREES DOWN ALONG HWY 62 IN THE JOYNER COMMUNITY.

&&

13
Local storm report, Jul 8, 6:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     ELIZABETHTON            36.34N 82.23W
07/08/2016  M62 MPH          CARTER             TN   TRAINED SPOTTER

            RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
            THE AREA WITH POWER OUTAGES.

&&

13

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:07 PM CDTSevere Thunderstorm WarningMRXMonroe, Polk38 min
Jul 8, 10:25 PM CDTSpecial Weather StatementMRXMarion50 min
Jul 8, 10:47 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Sequatchie28 min
Jul 8, 11:03 PM CDTSevere Thunderstorm WarningMRXAnderson, Morgan, Roane, Scott42 min
Jul 8, 11:10 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion, Sequatchie50 min
Jul 8, 11:17 PM CDTSpecial Weather StatementMRXBledsoe, Bradley, Meigs, Rhea43 min
Jul 8, 11:47 PM CDTSevere Thunderstorm WarningMRXBradley, Polk43 min
Jul 8, 11:52 PM CDTSpecial Weather StatementMRXLoudon38 min
Jul 9, 12:18 AM CDTSpecial Weather StatementMRXMonroe42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.